MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE RT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VISIONAIRE RT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0100023
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the visionaire blocks did not resect correct cuts according to the plan.The femoral distal medial resection was approximately 1.5, the lateral distal resection was approximately 7mm.The proximal tibial resection according to dr (b)(6) needed and was cut an additional 2mm.The blocks fit well to the bone and appeared to be correctly aligned.The poly selected after all additional resections was a 9mm thickness.
 
Additional Manufacturer Narrative
The associated visionaire cutting block kit was returned and evaluated.The visual inspection of the returned device shows no obvious damage on the part.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering evaluation by our visionaire team noted that after evaluation, it was determined that the anterior osteophyte on the femur was over-segmented.This was in the block fit area and could have caused the femur block to sit more distally resulting in shallower resection depths than was planned.Additionally, an error occurred during the smoothing process due to over-sanding.This could have further affected the block fit on the anterior of the femur.Consequently, the alignment engineer along with the segmenter have taken steps to ensure that all surgeon preferences are met going forward.At this time we feel these actions will prevent recurrence of this failure.After the execution of this case, it was discovered that there was higher occurrence of over-sanding during the smoothing process due to the use of a new segmentation software.Since then, all employees involved in smoothing have been retrained to avoid the problem in the future.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE RT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8409294
Report Number1020279-2019-01032
Device Sequence Number420889
Product Code JWH
UDI-Device Identifier03596010653147
UDI-Public03596010653147
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV0100023
Device Lot Number00131481V1
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1